Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 109, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2015, 8:09 PM EDT for Adams County, Brown County, Scioto County, Ohio; Lewis County, Mason County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 8:09 PM EDT (00:09 UTC)
- Expired
- Jun 26, 2015, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 26, 5:42 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:31 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 26, 7:31 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT FRI JUN 26 2015
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE AREA TONIGHT.
THE LOW WILL SLOWLY CONTINUE NORTHEAST SATURDAY AND SATURDAY
NIGHT. HIGH PRESSURE WILL BRIEFLY BUILD IN SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EXTENSIVE SHOWERS AND EMBEDDED THUNDERSTORMS HAVE FILLED IN NORTH
OF A FRONT THAT EXTENDS EAST-WEST ACROSS THE REGION. APPEARS THAT
THE NORTHERN HALF OF THE FORECAST AREA WILL CONTINUE TO BE MORE
FAVORABLE FOR AN EXTENDED PERIOD OF MODERATE TO OCCASIONALLY HEAVY
RAINFALL INTO THE NIGHT.
TO THE SOUTH OF THE BOUNDARY CONVECTION WILL MOVE NORTHEAST INTO
THE FORECAST AREA. INSTABILITY AND SHEAR ARE MORE FAVORABLE FOR
STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING. ADDITIONAL ACTIVITY WILL LIKELY FOLLOW LATER IN THE NIGHT
AS A DEEPENING SURFACE LOW APPROACHES. THE LATTER WILL BE MOSTLY A
HEAVY RAIN THREAT.
HAVE BEEN TREMENDOUS RAINFALL RATES IN CONVECTION ALONG THE
BOUNDARY. CONDITIONS WILL REMAIN FAVORABLE FOR THIS TO CONTINUE.
SO FLASH FLOOD WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL BE OVER THE FORECAST AREA AT THE BEGINNING OF
THE PERIOD. IT WILL BE SLOW TO MOVE NORTHEAST AS THE UPPER SYSTEM
CLOSES OFF. A DRY SLOT WILL WORK IN BEHIND THE LOW BUT SHOWERS
WILL WRAP AROUND THE NORTH AND WEST SIDE OF THE SYSTEM. SO SHOWERS
WILL REMAIN POSSIBLE THROUGH MUCH OF SATURDAY IN NORTHERN COUNTIES
AND PERSISTING INTO SATURDAY NIGHT FOR CENTRAL OHIO.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FORECAST AREA WILL BE IN BETWEEN SYSTEMS AT THE START OF THE
LONG TERM TIME PERIOD. ALTHOUGH THE LONG TERM WILL START OUT DRY AN
UNSETTLED WEATHER PATTERN WILL BE IN PLACE FOR MOST OF THE LONG
TERM. AN UPPER TROUGH WILL BE IN PLACE WITH MULTIPLE DISTURBANCES
WORKING INTO THE AREA THROUGH THE WEEK. THE BEST CHANCES FOR
PRECIPITATION ARE EXPECTED TO BE MONDAY AND TUESDAY ALTHOUGH
PRECIPITATION CHANCES WILL BE IN PLACE ACROSS PORTIONS OF THE FA
FROM MONDAY THROUGH FRIDAY. WITH THE TROUGH IN PLACE HIGH
TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS ALMOST ALL TAF SITES
CURRENTLY WITH MVFR/ VFR CONDITIONS. THESE STORMS FORMED ALONG A
STATIONARY FRONT WITH A SURFACE LOW CURRENTLY LOCATED IN SOUTHERN
MISSOURI. THIS SURFACE LOW IS FORECASTED TO MOVE NORTHEAST AND
APPROACH THE AREA SATURDAY MORNING. RAIN LOOKS TO CONTINUE NEAR
AND EAST OF THE SURFACE LOW WHILE A DRY SLOT BEGINS TO GET WRAPPED
UP INTO THE LOW LATE SATURDAY MORNING. THE LOW WILL THEN BEGIN TO
PULL SLIGHTLY MORE NORTH.
GIVEN THE CURRENT FORECAST OF THE LOW DRIER AIR LOOKS TO MOVE OVER
KCVG/ KLUK BRINGING AN END TO THE RAIN EARLY SATURDAY AFTERNOON.
FURTHER NORTH AT KDAY LIGHT SHOWERS COULD LINGER FOR A COUPLE MORE
HOURS. ALSO AT KDAY/ KCMH/ KLCK THERE COULD BE SOME LOWER CIGS
GIVEN THE TRACK OF THE SURFACE LOW SATURDAY MORNING. MODELS ARE SHOWING
LOWER CIGS GENERALLY NORTH OF SURFACE LOW. BEHIND THE LOW WINDS
WILL GUSTY AT TIMES AS THE PRESSURE GRADIENT TIGHTENS. THE 850 TO
700 MB JET WILL APPROACH 40 KTS AT TIME.
OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...HAINESHazardous weather outlook, Jun 26, 10:16 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1016 AM EDT FRI JUN 26 2015 OHZ026-034-035-042>046-051>056-064-065-074-271100- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY. INZ050-058-059-066-OHZ060>063-070>073-080-082-271100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HIGHLAND-PIKE- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH A LESSER CHANCE OF LARGE HAIL OR A TORNADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-271100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 1016 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN AND FLOODING...SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...AND SOME STORMS MAY ALSO BECOME CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND SATURDAY.
In the hours before
Local storm report, Jun 26, 7:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLOOD ROCKY FORK LAKE 39.19N 83.47W
06/26/2015 HIGHLAND OH LAW ENFORCEMENT
HIGH WATER ON 753.
&&
ANOVAKLocal storm report, Jun 26, 7:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM FLOOD MIAMISBURG 39.64N 84.27W
06/26/2015 MONTGOMERY OH LAW ENFORCEMENT
HIGH WATER WAS REPORTED OVER ROADWAYS.
&&
ANOVAKLocal storm report, Jun 26, 7:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLOOD 5 SSE CENTERVILLE 39.76N 84.96W
06/26/2015 WAYNE IN LAW ENFORCEMENT
WATER OVER 5200 BLOCK OF ABINGTON PIKE WITH ROAD CLOSURE.
HIGH WATER SIGNS PLACED THROUGHOUT COUNTY.
&&
KCSpecial weather statement, Jun 26, 7:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT FRI JUN 26 2015
KYZ097-099-OHZ079-081-270030-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
756 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...WESTERN
ADAMS...NORTHEASTERN BRACKEN AND NORTHWESTERN MASON COUNTIES THROUGH
830 PM EDT...
AT 753 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DOVER...
MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...GEORGETOWN AND
WEST UNION.
ALSO...SOUTH RIPLEY...REDOAK...RUSSELLVILLE...LAKE WAYNOKA...
DECATUR...EMERALD...WINCHESTER AND CHERRY FORK ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3884 8405 3890 8404 3901 8365 3878 8353
3868 8395Local storm report, Jun 26, 7:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 3 S LIBERTY 39.59N 84.94W
06/26/2015 UNION IN LAW ENFORCEMENT
PART OF RETHERFORD RD CLOSED DUE TO HIGH WATER.
&&
KCSpecial weather statement, Jun 26, 8:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT FRI JUN 26 2015
OHZ078>080-270030-
BROWN OH-CLERMONT OH-HIGHLAND OH-
802 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN
CLERMONT AND NORTHERN BROWN COUNTIES THROUGH 830 PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAMERSVILLE...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT ORAB.
ALSO...HAMERSVILLE...LOCUST RIDGE...WILLIAMSBURG...NEW HOPE...
DANVILLE...BUFORD...CHASETOWN...GREENBUSH...SARDINIA AND MOWRYSTOWN
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3888 8405 3895 8417 3923 8386 3904 8358
3902 8362 3902 8365 3902 8367 3901 8368The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:02 PM EDT | Special Weather Statement | ILN | Brown | 28 min |
| Jun 26, 8:29 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Jun 26, 8:33 PM EDT | Special Weather Statement | ILN | Adams, Highland | 27 min |
| Jun 26, 8:56 PM EDT | Special Weather Statement | ILN | Highland, Pike, Scioto | 34 min |
| Jun 26, 9:06 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jun 26, 9:30 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 8 hr |
| Jun 26, 9:34 PM EDT | Special Weather Statement | ILN | Scioto | 26 min |
| Jun 26, 10:52 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| Jun 27, 8:06 AM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 6 hr |
| Jun 27, 12:52 PM EDT | Areal Flood Advisory | ILN | Darke, Mercer | 6 hr |
| Jun 26, 8:28 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.